Thunderstorm Wind, Jefferson
- When
- July 30, 3:03 PM MST
- Where
- Jefferson County, Evergreen
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.633, -105.317
2 thunderstorm wind, 1 hail, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jul 30, 2:15 PM MST, 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 315 PM MDT FRI JUL 30 2004 .SHORT TERM DISCUSSION...CURRENT RADAR DATA SHOWS ISOLATED THUNDERSTORMS MOVING SOUTHEASTWARD ACROSS THE ALPINE AREAS AND PALMER RIDGE. THERE IS A PRETTY DECENT BOUNDARY MOVING NORTHWARD INTO THE SOUTHERN DENVER METRO AREA. SURFACE DATA SHOWS THE DEW POINTS IN THE MID 30S TO UPPER 40S RANGE ACROSS THE PLAINS AND FALLING. THE CAPES HAVE DROPPED OFF QUITE A BIT ON THE LAPSE AND ACARS DATA. THE STORMS ARE HAVING TROUBLE SURVIVING OUT ON THE PLAINS. THEY AREA HOLDING TOGETHER BETTER ALONG THE PALMER RIDGE. THE STEERING LEVEL FLOW IS PRETTY STIFF OUT OF THE NORTHWEST ACCORDING TO THE PROFILERS. GRIDS ARE SHOWING THE NORTHWESTERLY FLOW ALOFT TO CONTINUE INTO EARLY SATURDAY...BEFORE BECOMING DUE WESTERLY BY AFTERNOON. THE UPPER RIDGE CENTER IS PROGGED OVER NORTH CENTRAL NEW MEXICO BY SATURDAY AFTERNOON. THE DIV-Q GRIDS SHOW WEAK SUBSIDENCE ACROSS THE FORECAST AREA FOR THE FIRST TWO PERIODS. CROSS SECTIONS SHOW SOME MID AND UPPER LEVEL MOISTURE THIS EVENING ...LESS FOR SATURDAY AFTERNOON. GRIDS SHOW POOR BOUNDARY LAYER MOISTURE FOR THE FIRST TWO PERIODS. THE THETA-E AXIS IS WAY EAST INTO KANSAS BY SATURDAY AFTERNOON. CAPES ARE PRETTY LOW OVER ALL THE FORECAST AREA ON SATURDAY. CROSS SECTIONS SHOW BETTER POTENTIAL INSTABILITY THIS EVENING...THEN SATURDAY AFTERNOON...HOWEVER LAPSE RATES ARE A BIT STEEPER SATURDAY. WILL KEEP POPS IN THE 10-20% RANGE THIS EVENING...THEN A SLIGHT DECREASE FOR SATURDAY LATE DAY. LITTLE CHANGE FROM CURRENT THINKING. FOR TEMPERATURES...GRIDS SHOW READINGS TO BE ABOUT 3-5 C WARMER FOR SATURDAYS HIGHS THEN THE CURRENT READINGS. .LONG TERM DISCUSSION...UPPER RIDGE WILL REMAIN CENTERED OVER NEW MEXICO THROUGH NEXT FRIDAY. DONT EXPECT MUCH CHANGE IN THE OVERALL WEATHER AS WARM MID LEVEL TEMPS WILL KEEP CONVECTION AT BAY. THERE ARE SOME HINTS THAT MONSOONAL MOISTURE WILL BUBBLE UP UNDER THE RIDGE...WITH 700-500 MB TRAJECTORIES COMING OUT OF MEXICO WHERE DAILY ROUNDS OF CONVECTION CONTINUE. THE MAIN THRUST OF THIS MOISTURE WILL PROBABLY IN THE LATE MONDAY TO TUESDAY TIME FRAME. WILL EXTEND POPS A LITTLE FARTHER EAST THAN NORMAL FOR TUESDAY. OTHERWISE...GOING 10-20 PERCENT POPS FOR LOCATIONS IN/NEAR THE MOUNTAINS LOOKS GOOD THROUGH THE NEXT 7 DAYS. TEMPERATURES ON THE PLAINS WILL GET WELL INTO THE 90S AS 700 MB TEMPS RISE TO 17-18C. SEE LITTLE IN THE WAY OF FRONTS...ALTHOUGH ONE COULD ARGUE THAT SOME SORT OF A SURGE MAY WORK INTO THE NORTHEAST CORNER NEXT TUESDAY OR WEDNESDAY...BUT ONLY IF NORTHWEST FLOW INCREASES ACROSS THE CENTRAL PLAINS. IN ANY CASE...DONT EXPECT MUCH DIFFERENCE IN THE WEATHER. && .BOU...WATCHES/WARNINGS/ADVISORIES...NONE. && KOOPMEINERS/BARJENBRUCH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1117 AM MDT FRI JUL 30 2004 COZ030>051-311200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1117 AM MDT FRI JUL 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TO DEVELOP OVER THE HIGH COUNTY AFTER 1 PM...THEN OUT OVER THE PLAINS AFTER 4 PM. CONDITIONS ARE NOT VERY FAVORABLE FOR AND SEVERE WEATHER...ALTHOUGH THE STORMS WILL BE FAIRLY HIGH BASED...SO WINDS GUSTS TO 45 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The Denver radar (KFTG), 68 km away, was scanning. The volume nearest the first event began at 22:03 UTC.
2 thunderstorm wind, 1 hail, 1 lightning. Local standard time, as filed.
Lightning struck the roof of a home and sparked a fire. As a result of the fire, a part of the ceiling collapsed into the dining room of the home. The homeowners, with the help of some neighbors, were able to extinguish the fire before the fire department arrived.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2004Every state in 2004This day in weather historyWarnings in Colorado, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417169, 5417170, 5417171, 5417172.